Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hepatitis Nih Medline

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Osteoporosis

...stronger. After age 30, more bone is removed than is added. Bones become lighter and more brittle. People with HIV have unusually high rates of osteoporosis. This may be because of HIV infection itself. It may be made worse by some medications used to treat HIV. What Is Osteoporosis? Osteoporosis , or porous bone, occurs when too much mineral is removed from the bone framework. The bones become brittle and break (fracture) more...
Ask the Experts

antiHIV meds induced hepatitis

Hi from Croatia. I am 34 yo male. I have been on anti HIV meds (efavirenz, abacavir, 3TC) since february 2004. until march 2007 when usual screening show ALT over 700 and AST over 200. Never had eleveted enzymes before. Ultrasound of liver and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Is there any sign of hepatitis B or fatty liver (other common causes of liver elevation in this setting)? Trying Kaletra instead of Sustiva (efavirenz) or Read more »

Pulled off meds because of drug induced hepatitis

I started Reyataz/Truvada/Norvir 9/26/08, last week a routine liver function test came back abnormal, ALT-540, ALP-197, the bloods were repeated and came back ALT-394, ALP-157. I was taken off all meds straightaway. My doctor is repeating LFT's...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Given your prior experience with truvada, norvir (it was in the kaletra), it does appear that reyataz is the suspect. It should not take too long for your liver functions to normalize (a few days to a couple of weeks, unless something else is... Read more »

HIV Cure possible?

Dear Dr. Pierone,Thanks for your insight. Your optimism is appreciated and reflects an impressive combination of realism and "the glass is half full" outlook.First of all after a Medline search I found some interesting data on Prostratin and was...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...dose of diflucan to cure a vaginal yeast infection in a healthy female or one year of arduous interferon-based treatment for hepatitis C. If, in order to cure HIV, we have to extirpate every dormant HIV genome from every piece of human DNA in... Read more »

Can HIV Meds Cause Hepatitis

Saw something on one of Ask the Expert Forums about HIV meds causing Hepatitis, I am HIV+ and HAV- HBV- HCV-, and want to stay neg.So can HIV meds cause hepatitis?
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
...Very good question. Hepatitis means an inflammation of the liver. It can be caused by many things. Medications, viruses like hepatitis A, B and C and autoimmune diseases like lupus. Lots of medications can cause hepatitis and HIV Read more »
Articles
U.S. National Institute of Allergy and Infectious Diseases

Status of AIDS Vaccine Research at the National Institutes of Health (NIH)

...AIDS within 10 years. To accelerate this quest, he announced that a new Vaccine Research Center would be established at the National Institutes of Health (NIH). Last year, AIDS vaccine advocates marked the anniversary of this announcement by... Read more »
AIDS InfoNet

Hepatitis: Overview

... What Is Hepatitis? Viral Hepatitis Other Types of Hepatitis Medication Problems Alternative Approaches What Is Hepatitis? Hepatitis means an inflammation, or swelling, of the liver. Read more »
AIDS InfoNet

Hepatitis C and HIV

... What Is Hepatitis C? How Is It Diagnosed? How Is Hep C Treated? Can Hep C Be Prevented? Hep C and HIV Together The Bottom Line Read more »
Canadian AIDS Treatment Information Exchange

HIV and Hepatitis C Co-Infection

...Having HIV makesHep C harder to treat because the immune systemis weaker. Having Hep C also makes HIV harder totreat. Many of the medications used to treat HIV areprocessed by the liver. A liver badly damaged byHep C cannot process drugs as well.... Read more »
Connect With Others

hic

Posted by Anonymous
...of antiretroviral agents on May 5, 1999.1 These guidelines are more current than the principles of therapy published by the National Institutes of Health in 1998.23 Copies of the treatment guidelines and all updates are available from the... Read more »

insertive oral sex and vih and hepatitis b

Posted by nightsunami
...can i infectet by hepatitis B for insertive oral sex?? i have a negative VIH test from 1 year... Read more »

hepatitis b and insertive oral sex

Posted by nightsunami
...can i infected by hepatitis B from insertive oral sex??im negative test 5 monts and 2 weeks of HIV after my last encountrer- thanks Read more »

the distortion of Science

Posted by Anonymous, 1 Reply
...the disease, or the history of the epidemic. Complete, documented responses to denialist arguments are available through the National Institutes of Health.1 Simpler answers to the core claims follow below. Claim #1: Widespread Scientific Support... Read more »